Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Explicit solutions of infinite quadratic programs

  • 39 Accesses

  • 1 Citations


LetH be a Hilbert space,X be a real Banach space,A: H→X be an operator withD (A) dense inH, G: H→H be positive definite,xD (A) andbH. Consider the quadratic programming problem:

$$\begin{gathered} QP:Minimize \frac{1}{2}\left\langle {p,x} \right\rangle + \left\langle {x,Gx} \right\rangle \hfill \\ subject to Ax = b \hfill \\ \end{gathered} $$

In this paper, we obtain an explicit solution to teh above problem using generalized inverses.

This is a preview of subscription content, log in to check access.


  1. 1.

    A. Ben-Israel and A. Charnes,An explicit solution of a special class of linear programming problems, Oper. Research16 (1968), 1166–1175.

  2. 2.

    A. Ben-Israel and T.N.E. Greville,Generalized inverses: Theory and Applications, John Wiley and Sons, New York, 1979.

  3. 3.

    S.R. Caradus,Generalized Inverses and Operator Theory, Queen's papers in Pure and Applied Mathematics #50, Queen's University, Kingston, Ontario, 1978.

  4. 4.

    C.W. Groetsch,generalized Inverses of Operators: Representation and Approximation, Marcel Dekker, 1974.

  5. 5.

    N.S. Kambo,Mathematical Programming Techniques, Affiliated East-West Press Pvt. Ltd., New Delhi, 1984.

  6. 6.

    S.H. Kulkurni and K.C. Sivakumar,Applications of generalized inverses to interval linear programs in Hilbert spaces, Numer. Funct. Anal. and Optimiz.,16 (7&8) (1995), 965–973.

  7. 7.

    K. C. Sivakumar,Interval Linear Programs in Infinite Dimensional Spaces, Ph.D. Dissertation, Indian Institute of Technology, Madras, 1994.

  8. 8.

    M.Z. Nashed,Generalized Inveses and Applications, Academic Press, 1974.

  9. 9.

    A.P. Robertson and W.J. Robertson,Topological Vector Spaces, Cambridge University Press, Cambridge, 1973.

Download references

Author information

Correspondence to K. C. Sivakumar.

Additional information

Sivakumar K.C. received his Ph.D from Indian Institute of Technology, Chennai. He has been working as a lecturer at Anna University since December 1995. His research interests are in infinite linear programming and operator theory of generalized inverses.

Mercy Swarna J. received her M.Sc degree from Anna University, Chennai, Tamil Nadu in 2000. Since then she has been a research scholar at Anna University. Her research interest is Mathematical Programming.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Sivakumar, K.C., Swarna, J.M. Explicit solutions of infinite quadratic programs. JAMC 12, 211 (2003). https://doi.org/10.1007/BF02936193

Download citation

AMS Mathematics Subject Classification

  • Primary 90C20
  • Secondary 95A09

Key words and phrases

  • Infinite quadratic programs
  • dual pairs of vector spaces
  • generalized inverses